We were prescribed this medication for aggression and severe outburstsand extreme anxiety, this improved but I dont want him to become reliant on it. I want to know if you can stop Risperdal ubrubtly or does it need to be done slowly, and do you know of any other medication that may help? Worried mum.
The side effects would be more or less the behaviors the risperdal was acting on returning this could be buffered by switching to another medication the two I would think would be more effective would be nuerotin or straterra. I think your doctor would agree given the scenario. Hope this helps.
I am shocked to hear that an eight year old is taking risperdal. This is a powerful antipsychotic drug and can do great harm to his developing brain . It can also cause Tardive Dyskinesia which is similar to parkinsons disease and it is irreversable. Behavioural problems are not mental illnesses requiring dangerous drugs . I think it is apalling to drug very young kids in this way instead of teaching him how to behave and treating him like the child he is. Give him patience ,love and support . It will be worth it in the end. KIds grow out of things naturally. They do not need constant drugging!
- Risperdal Information for Consumers
- Risperdal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Risperdal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Jan 2011 • 4 answers
Posted 26 Sep 2011 • 5 answers
Posted 29 May 2013 • 2 answers
Posted 11 Sep 2013 • 2 answers
Posted 25 Sep 2013 • 4 answers